Pennsylvania, 2011Lightning Strike in Pennsylvania, July 24, 2011
July 24, 2011 · NWS PHI · 1 event in 1 county or zone
A slowly southward sinking cold front that entered northern Pennsylvania and northern New Jersey during the early afternoon of the 24th helped trigger widely scattered thunderstorms mainly during the afternoon of the 24th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slowly southward sinking cold front that entered northern Pennsylvania and northern New Jersey during the early afternoon of the 24th helped trigger widely scattered thunderstorms mainly during the afternoon of the 24th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 24, 10:39 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 24, 10:39 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1139 AM EDT SUN JUL 24 2011
.SYNOPSIS...
A WEAK COLD FRONT IN UPSTATE NEW YORK WILL MOVE INTO AND STALL OVER
THE FORECAST AREA LATER TODAY AND TONIGHT. A STRONGER COLD FRONT
FROM THE UPPER PLAINS WILL APPROACH ON MONDAY AND MOVE ACROSS THE
AREA LATE MONDAY NIGHT. IT IS EXPECTED TO STALL TO THE SOUTH AND
THEN MOVE BACK NORTH ON THURSDAY AS A WARM FRONT. ANOTHER
OPPRESSIVE HIGH PRESSURE SYSTEM THEN BUILDS INTO THE FORECAST AREA
BEHIND IT. A COLD FRONT IS FORECAST TO APPROACH THE REGION FROM
NEW YORK STATE ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE 00Z ECMWF WAS CLOSEST WITH THE H8 AND H9 TEMPERATURES AT 12Z,
AND IT HAD A BIT MORE OF A DROP IN THEM DURING THE DAY WITH THE
ADVANCING THERMAL TROUGH. THERE ALSO ARE A LOT OF CLOUDS MOVING
ACROSS THE NORTHWESTERN ZONES LATE THIS MORNING. THAT SAID, WITH
THE MODEST EXCEPTION OF MOUNT POCONO IN THE NORTHWEST, THE
TEMPERATURES WERE BEHAVING ABOUT AS FORECAST. WE EITHER STOOD PAT
OR BARELY NUDGED TEMPERATURES DOWN ACROSS THE AREA FROM THE
INTERSTATE CORRIDOR NORTH. FURTHER SOUTH, WE BASICALLY STOOD PAT.
CLOUDS THERE WILL TAKE A BIT LONGER TO ARRIVE. BASED ON THE H9 AND
H8 DEW POINTS AT 12Z, WE NUDGED DOWN DEW POINTS ONLY A BIT. THIS
ALL HAS THE EFFECT OF MAINTAINING THE HEAT ADVISORY/WARNING,
ALTHOUGH IN PHL IT MAY BE MORE ABOUT THE LACK OF RELIEF LAST NIGHT
THAN THE OPPRESSIVE CONDITIONS TODAY. ALONG THE COAST, WE THINK
THE SEA BREEZE WILL EVENTUALLY GET GOING AS THE H925 WINDS ARE
PROGGED TO BE RATHER LIGHT IF IN OPPOSITION, AND WE MAY BE
KNOCKING DOWN TEMPERATURES THERE ONCE WE SEE IT GET GOING.
REGARDING CONVECTION, WE MODIFIED THE IAD SOUNDING AND CAME UP
WITH A CONVECTIVE TEMPERATURE OF 99 DEGREES. A FEW LOCALES MAY SEE
THAT, BUT MOST SHOULDN'T. THE LCL IS A BIT ABOVE 5K FT. THERE IS
PLENTY OF CAPE, AND ABOUT 25 J/KG OF CIN (A MODEST ABOUT THAT
ISN'T HIGH ENOUGH TO BE PROHIBITIVE REGARDING CONVECTION). THE
PWAT VALUE IS AROUND 2 INCHES.
THE DECAYING MCS OVER EASTERN WV WAS BEHAVING AS THE CORFIDI
VECTORS IMPLIED (BASICALLY DECAYING IN PLACE), AND THE 12Z NAM IS
SHOWING CONTINUED WEAK DIF PVA NORTH WITH BARELY A HINT OF DIF PVA
SOUTH. THE 15Z PANEL LOOKS CONSISTENT WITH WATER VAPOR IMAGERY.
ACTIVITY THAT HAS BEEN MOVING ACROSS THE NORTH THUS FAR HAS BEEN
WIDELY SCATTERED AND ONLY RECENTLY SHOWING ANY SIGNS OF ENHANCED
REFLECTIVITIES (THAT OVER NORTH CENTRAL PA). SPC HAS US IN A
GENERAL TSTM AREA.
AS I SAID YESTERDAY, I DON'T WANT TO MAKE A LOT OF CHANGES TO POPS
IN THE EVENT THAT I'M OVERLOOKING SOMETHING. WHAT WE HAVE DONE IS
TO CARVE OUT A BIT OF SUB-15 POP TIME OVER THE FAR SOUTHEAST,
ALLOW FOR A BIT OF TIME WITH JUST SHOWER ACTIVITY NORTH, AND IN
GENERAL LOWER POPS BY ABOUT 10 PERCENT. WE STILL CARRY SCATTERED
TSTMS FOR MUCH OF THE AFTERNOON OVER MOST OF THE AREA, AND WE CUT
BACK TO ISOLATED FAR SOUTHEAST. BECAUSE PWAT VALUES ARE SO HIGH,
WE WON'T MESS WITH THE HEAVY RAIN WORDING IN THE HWO. WE ARE NOT
ADDING ENHANCED WORDING TO THE GRIDS, HOWEVER.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THERE SHOULD BE MORE OF A DROP-OFF IN CONVECTION OVERNIGHT THAN
THE LAST TWO NIGHTS AS THERE ARE NO APPARENT UPSTREAM SHORT WAVES.
WITH THE FRONT BACKING INTO OUR CWA AND A NORTH TO NORTHEAST WIND
SHIFT ANTICIPATED, MIN TEMPS SHOULD GET LOWER, BUT WE REMAINED ON
THE HIGHER SIDE OF THE STAT GUIDANCE.
WE ARE STILL PEGGING MONDAY INTO MONDAY NIGHT AS THE BEST CHANCES
FOR PRECIPITATION AND ORGANIZED CONVECTION IN OUR CWA. THE
ENTRANCE REGION OF A DEVELOPING H2.5 JET IS FORECAST TO BE IN THE
NORTHERN PART OF OUR CWA. THE LOW LEVEL THETA E RIDGE AXIS IS ALSO
FORECAST TO REMAIN IN PLACE WITH BULK SHEAR VALUES RISING TO A
RESPECTABLE 30 TO 40 KT RANGE NORTH OF THE MASON DIXON LINE. FCST
0-1 KM HELICITY VALUES ARE ALSO EXPECTED TO RISE ABOVE 100M2/S2 IN
THE NORTHERN PART OF OUR CWA. FCST MID LEVEL LAPSE RATES ARE
EXPECTED TO BE ABOUT 6.5C/KM. THIS LOOKS A BIT ROBUST THOUGH
BECAUSE THERE SHOULD BE SOME CONVECTIVE OVERTURNING WEST OF OUR
CWA. LIMITING FACTOR MAY BE CLOUDS AND AN OVERALL COOLER DAY. ONCE
AGAIN WE HAVE THE EXPECTED SPLIT IN OUR CWA OF BEST KINEMATICS
NORTH AND BEST THERMODYNAMICS SOUTH.
ON A SYNOPTIC SCALE THE MID LEVEL QVEC CONVERGENCE IS ALSO FORECAST
TO BE INCREASING INTO MON EVENING. THUS WE LEFT THE BECOMING LIKELY
POPS IN PLACE. THE FORECAST CORFIDI VECTORS BECOME QUITE LIGHT IN
OUR CWA ON MONDAY AND WITH PWATS STILL FORECAST TO AVERAGE 1.5 TO
2.0 INCHES WE WILL HAVE TO ALSO BE ALERT FOR SOME THUNDERSTORMS WITH
VERY HEAVY RAIN. WE CONTINUED TO SIDE WITH THE HIER STAT GUIDANCE
BASED ON FCST 850MB AND 925MB TEMPS. RIGHT NOW MAX TEMPS REMAIN LOW
ENOUGH THAT WE ARE NOT FORESEEING THE EXTENSION OF HEAT
ADVISORIES OR EXCESSIVE HEAT WARNINGS.
THE COLD FRONT SHOULD MOVE THROUGH OUR CWA LATE MONDAY NIGHT AND WE
ENDED POPS BY TUESDAY MORNING. THE EUROPEAN MODELS ARE NOW
INDICATING THE POSSIBILITY OF A SECONDARY FRONTAL OR TROF PASSAGE
ON TUESDAY. THIS IS NOT AN ILLOGICAL SOLUTION GIVEN HOW STUBBORN
THIS HOT AIR MASS HAS BEEN. WE ADDED POPS TO THE POCONOS, BUT
MIGHT HAVE TO GO DEEPER INTO OUR CWA IF FUTURE RUNS POOL MORE MOISTURE.
WE CONTINUED TO SIDE TOWARD THE HIER END OF STAT GUIDANCE FOR
MINS MONDAY NIGHT BECAUSE OF THE SLOWER CDFNTL PASSAGE AND ALSO ON
TUESDAY BECAUSE OF RECENT PERFORMANCE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE CLOSING PART OF JULY WILL HAVE MUCH IN COMMON WITH THE MONTH AS
A WHOLE. MORE HEAT AND HUMIDITY WILL BE ARRIVING ACROSS OUR PART OF
THE COUNTRY DURING THE MIDDLE OF NEXT WEEK AND AGAIN IT MAY STAY
UNTIL THE END OF THE MONTH.
THE UPPER RIDGE OF HIGH PRESSURE TO THE SOUTH (WHICH HAS RELAXED
DURING THE SHORTER RANGE OF THE FCST) WILL AGAIN BE BUILDING ACROSS
THE EASTERN PART OF THE COUNTRY BEHIND A DEPARTING H5 TROUGH. THE
STORM TRACK BY THE END OF THE WEEK WILL SET UP ALONG THE U.S./CANADA
LINE. MUCH OF THE PERIOD WILL BE DRY...BUT THERE WILL BE SOME
AFTERNOON AND EVENING CHC FOR SHOWERS/TSTMS THU-SAT...BUT NO LARGE
ORGANIZED SYSTEM IS FORESEEN.
HIGH TEMPERATURES ON WEDNESDAY WILL FEATURE PLENTY OF UPPER 80S
ACROSS THE NRN AREAS AND LOW 90S OVER THE METRO AREAS AND THE
DELMARVA. HIGHS WILL INCREASE BY ABOUT 5 DEGREES FROM WED THRU FRI
WHICH WILL PROBABLY BE THE WARMEST DAY OF THE PERIOD. LOWS WILL
MOSTLY BE IN THE 70S...BUT SOME MID TO UPPER 60S WILL BE ACROSS THE
NRN AREAS WED AND THU MORNINGS.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MOSTLY VFR WEATHER IS FORECAST FOR TODAY AND TONIGHT.
MID AND HIGH CLOUDS CONTINUE TO MOVE ACROSS THE FORECAST AREA THIS
MORNING AS A WEAK BACKDOOR COLD FRONT SAGS SOUTH INTO OUR REGION.
A FEW LIGHT SHOWERS ARE CURRENTLY MOVING ACROSS OUR NORTHERN
SECTIONS, BUT ARE NOT RESTRICTING EITHER CIGS OR VSBYS. WINDS ARE
MAINLY NW 5 TO 10 KT. THEY MAY BACK A BIT THIS AFTERNOON BEFORE
VEERING TO THE NE TONIGHT. A NW FLOW AT 925 HPA MAY KEEP A SEA BREEZE
FROM PENETRATING TOO FAR INLAND...BUT A LATE DAY SEA BREEZE WAS
MENTIONED FOR KACY.
OUTLOOK...
A SOMEWHAT STRONGER COLD FRONT IS FORECAST TO CROSS OUR REGION FROM
THE WEST-NORTHWEST LATE MONDAY INTO MONDAY NIGHT. AT LEAST SCATTERED
SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONTAL
PASSAGE. HIGH PRESSURE WILL THEN MOVE IN WITH A DRIER AND LESS HOT
AIR MASS TUESDAY...AND THIS WILL DOMINATE OUR WEATHER AT LEAST
THROUGH THURSDAY WITH VFR FLYING CONDITIONS EXPECTED.
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED TODAY...AS WELL AS
MOST OR ALL OF THIS COMING WEEK.
A BACKDOOR FRONT WILL WEAKEN AS IT MOVES INTO OUR AREA FROM THE
NORTH TODAY. A STRONGER COLD FRONT IS EXPECTED TO ARRIVE FROM
THE NORTHWEST MONDAY NIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TODAY...BUT COVERAGE MAY BE SOMEWHAT GREATER LATE MONDAY
AND MONDAY NIGHT WITH BETTER FORCING THEN.
HIGH PRESSURE WILL FOLLOW TUESDAY AND DOMINATE OUR WEATHER PATTERN
PROBABLY INTO THURSDAY.
&&
.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND MINIMUM TEMPERATURES FOR JULY 24TH.
PHL...97(2010) / 83 (2010)
ABE...95(1999) / 75 (2010)
ILG...97(2010) / 81 (2010)
ACY...99(2010) / 83 (2010)
MPO...91(1914) / 71 (2010)
RDG...96(2010) / 78 (2010)
TTN...98(1910) / 82 (2010)
GED...99(2010) / 79 (2010)
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ013-016-
020>025-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DEZ002>004.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...DELISI/GIGI/HEAVENER
NEAR TERM...DELISI/GIGI
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION...RPW
MARINE...RPW
CLIMATE...GIGIHazardous weather outlook, Jul 24, 2:35 AM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 AM EDT SUN JUL 24 2011
NJZ001-007>010-012-014-026-PAZ054-055-060>062-250745-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-EASTERN MONMOUTH-
COASTAL OCEAN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
335 AM EDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS COULD PRODUCE SOME LOCALLY GUSTY WINDS
AND HEAVY DOWNPOURS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ008-012-015-019-020-NJZ013-016-020>025-027-250745-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
335 AM EDT SUN JUL 24 2011
...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY
DOWNPOURS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ067>071-250745-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
335 AM EDT SUN JUL 24 2011
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY
DOWNPOURS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-250745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 AM EDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS MONDAY AFTERNOON INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 12:30 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
130 PM EDT SUN JUL 24 2011
DEZ002-003-241830-
INLAND SUSSEX DE-KENT DE-
130 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT KENT AND SUSSEX COUNTIES...
AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF DOVER...MOVING SOUTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR SLAUGHTER BEACH...ELLENDALE
AROUND 200 PM AND MILTON AROUND 230 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3873 7539 3896 7550 3902 7533 3901 7531
3898 7529 3893 7530 3889 7525 3886 7523
3880 7517
HEAVENERSpecial weather statement, Jul 24, 12:33 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
133 PM EDT SUN JUL 24 2011
PAZ054-055-241830-
CARBON PA-MONROE PA-
133 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CARBON AND MONROE COUNTIES...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF WILKES-BARRE...MOVING SOUTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR EAST SIDE...WHITE HAVEN
AROUND 200 PM...LAKE HARMONY...BLAKESLEE AROUND 215 PM...
ALBRIGHTSVILLE AND MECKESVILLE AROUND 230 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4123 7528 4085 7564 4098 7581 4101 7575
4105 7578 4110 7577 4114 7570 4113 7564
4121 7557 4125 7550 4125 7540
HAYESSpecial weather statement, Jul 24, 12:40 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
140 PM EDT SUN JUL 24 2011
NJZ024-241845-
ATLANTIC COASTAL CAPE MAY NJ-
140 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTHEAST OF CAPE MAY...MOVING SOUTHEAST
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR AVALON AROUND 150 PM AND
STONE HARBOR AROUND 200 PM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. STAY OUT OF THE WATER. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3920 7464 3915 7467 3912 7470 3910 7470
3905 7474 3902 7477 3902 7480 3903 7481
3923 7465 3921 7462
HEAVENERSpecial weather statement, Jul 24, 12:42 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT SUN JUL 24 2011
DEZ002-003-MDZ020-241845-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-
142 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT AND SUSSEX
COUNTIES...
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF DOVER...MOVING SOUTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR HARRINGTON AROUND 215 PM...
FARMINGTON AND ANDREWSVILLE AROUND 230 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3887 7540 3876 7571 3895 7582 3906 7567
HEAVENER
Special weather statement, Jul 24, 12:44 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
144 PM EDT SUN JUL 24 2011
NJZ018-PAZ067>071-241845-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-MONTGOMERY PA-
PHILADELPHIA PA-
144 PM EDT SUN JUL 24 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BUCKS...CAMDEN...
CHESTER...DELAWARE...MONTGOMERY AND PHILADELPHIA COUNTIES...
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 19 MILES NORTH OF WEST CHESTER...
MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR SKIPPACK...
EAGLEVILLE AROUND 200 PM...EAST NORRITON...KULPSVILLE AROUND 215
PM...SPRING HOUSE...AMBLER AROUND 230 PM...MAPLE GLEN AND FORT
WASHINGTON AROUND 245 PM.
VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4027 7497 3992 7511 4011 7573 4038 7558
HAYES
Lightning, Lehigh
- When
- July 24, 12:50 PM EST
- Where
- Lehigh County, 1.09 mi NE of Chapman
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 40.592, -75.587
A power surge from a lightning strike caused the Best Western Plus Allentown Inn to be closed until August 19th. The lightning strike caused the water heaters to malfunction which led to a small gas leak. Guests were relocated to other hotels and no injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, July 24, 20111 death · 1 injured · $65,000 · 65 kt wind · 7 events
- Damaging Winds and Heavy Rain in Nebraska, July 24 to 25, 2011$255,000 · 61 kt wind · 12 events
- Damaging Winds in New Jersey, July 24, 2011$350,000 · 65 kt wind · 3 events
- Flash Flooding and Damaging Wind in West Virginia, July 24, 20111 injured · $123,000 · 4 events
- Damaging Winds in Kansas, July 24, 2011$135,000 · 52 kt wind · 3 events
- Damaging Winds in Iowa, July 24, 2011$79,000 · 70 kt wind · 9 events
- Flash Flooding and Damaging Winds in Ohio, July 24, 2011$69,000 · 52 kt wind · 9 events
- Flash Flooding and Lightning Strike in Colorado, July 24, 20115 injured · 3 events
- Flash Flood and Damaging Winds in North Carolina, July 24, 2011$35,000 · 50 kt wind · 13 events
- Tornadoes and Hail in Minnesota, July 24, 2011EF1 · 12 events
- Damaging Wind and Heavy Rain in Illinois, July 24, 2011$40,000 · 50 kt wind · 2 events
- Damaging Wind in Indiana, July 24, 2011$40,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336393.